Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 9, NWS Goodland, KS

September 23, 2007Dundy County, Hitchcock County, Red Willow County, Nebraska; 7 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Sep 23, 2007, 3:12 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 7 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Sep 23, 2007, 9:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2007, 3:12 AM MDT (09:12 UTC)
In effect from
Sep 23, 2007, 9:00 AM MDT
Expired
Sep 23, 2007, 6:00 PM MDT
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Greeley County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 23 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
3134 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 230912
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
312 AM MDT SUN SEP 23 2007

...VERY WINDY CONDITIONS EXPECTED TODAY...

.LOW PRESSURE WILL INTENSIFY OVER THE ROCKIES THIS AFTERNOON WITH
STRONG SOUTHERLY WINDS DEVELOPING EAST OF THE LOW.

COZ090>092-KSZ001>003-013-014-027-041-NEZ079>081-231730-
/O.NEW.KGLD.WI.Y.0009.070923T1500Z-070924T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-WALLACE-GREELEY-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...SHARON SPRINGS...TRIBUNE...BENKELMAN...TRENTON...MCCOOK
312 AM MDT SUN SEP 23 2007 /412 AM CDT SUN SEP 23 2007/

...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING
TO 6 PM MDT /7 PM CDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 6 PM MDT /7 PM CDT/ THIS AFTERNOON. 

WIND WILL INCREASE FROM LATE MORNING INTO THE AFTERNOON TO 25 TO 35 MPH
WITH GUSTS UP TO 45 MPH.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

JOHNSON/MCGUIRE
2 follow-up statements
000 
WWUS73 KGLD 231719
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1119 AM MDT SUN SEP 23 2007

COZ090>092-KSZ001>003-013-014-027-041-NEZ079>081-240000-
/O.CON.KGLD.WI.Y.0009.000000T0000Z-070924T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-WALLACE-GREELEY-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...SHARON SPRINGS...TRIBUNE...BENKELMAN...TRENTON...MCCOOK
1119 AM MDT SUN SEP 23 2007 /1219 PM CDT SUN SEP 23 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON...

AT 11 AM MDT (NOON CDT)...WIND GUSTS TO 45 MPH WERE OCCURRING ACROSS
NORTHEAST COLORADO INCLUDING THE CITY OF BURLINGTON. THESE WINDS
WILL GRADUALLY SPREAD INTO PARTS OF NORTHWEST KANSAS AND SOUTHWEST
NEBRASKA. EXPECT SOUTH WINDS SUSTAINED AT 30 MPH WITH GUSTS AS
HIGH AS 50 MPH ACROSS THE ENTIRE ADVISORY AREA BY MID AFTERNOON.
WINDS WILL DIMINISH AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$
JDK
000 
WWUS73 KGLD 232359
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT SUN SEP 23 2007

...WINDS HAVE BEGUN TO DECREASE...

.THE STRONG SOUTHERLY WINDS HAVE BEGUN TO DECREASE. EVEN THOUGH
WINDY CONDITIONS WILL CONTINUE INTO THE MIDDLE OF THE EVENING...THE
GUSTS AND SUSTAINED WINDS HAVE DECREASED SLIGHTLY...AND GONE JUST
BELOW WIND ADVISORY CRITERIA.

COZ090>092-KSZ001>003-013-014-027-041-NEZ079>081-240100-
/O.EXP.KGLD.WI.Y.0009.000000T0000Z-070924T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-WALLACE-GREELEY-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...SHARON SPRINGS...TRIBUNE...BENKELMAN...TRENTON...MCCOOK
559 PM MDT SUN SEP 23 2007 /659 PM CDT SUN SEP 23 2007/

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS
AFTERNOON...

WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS.
THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

BULLER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Sep 23, 3:00 AM MDT, 12 minutes earlier.

Area forecast discussion, Sep 23, 3:00 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
300 AM MDT SUN SEP 23 2007

.DISCUSSION...THE CUT-OFF LOW JUST WEST OF SOUTHERN CALIFORNIA
YESTERDAY HAS TRANSLATED EASTWARD APPROACHING THE CENTRAL GREAT
BASIN/INTERMOUNTAIN WEST EARLY THIS MORNING AS A SHORT WAVE TROUGH
BUILDS INTO THE PAC NW.

NAM/GFS ARE SIMILAR IN AMPLITUDE/PHASE WITH APPROACHING TROUGH
THROUGH 12Z MON BEFORE NAM BECOMES MORE PROGRESSIVE WHEN COMPARED TO
THE GFS/ECMWF/UKMET. THEREFORE WILL LEAN AWAY FROM THE NAM SOLUTION
WITH MORE WEIGHT GIVEN TO THE GFS AS MID/UPPER TROUGH APPROACHES THE
CENTRAL HIGH PLAINS.

THE BIG STORY TODAY WILL BE INCREASING SOUTHERLY WINDS IN STEEP LOW
LVL LAPSE RATE ENVIRONMENT. WIND SPEEDS NEAR THE TOP OF THE EXPECTED
MIXED LAYER AROUND 35 KNOTS WILL LIKELY RESULT IN WIND ADVISORY
CONDITIONS ACROSS MUCH OF THE AREA WEIGHTED IN THE NORTHWEST. A
SECONDARY CONCERN WILL BE WIDELY SCATTERED THUNDERSTORMS DEVELOPING
ALONG SFC TROUGH AXIS LATE IN THE PERIOD. SHEAR PROFILES INCREASE
LATE IN THE PERIOD WITH AT LEAST SOME THREAT FOR A SEVERE THUNDERSTORM.

THUNDERSTORMS WILL BUILD EAST/NORTHEAST THROUGH THE EVENING HOURS
WITH MORE UNCERTAINTY AS YOU MOVE SOUTH ALONG SFC TROUGH AXIS.
DEGREE OF ELEVATED BUOYANCY REMAINS UNCERTAIN AND KEPT THE HIGHEST
POPS ACROSS THE NORTH TRENDING DOWN AFTER 06Z.

INCREASED POPS SLIGHTLY ON MON ACROSS THE NORTHERN ZONES AS PAC
FRONT ARRIVES WITH WEAK H7 FRONTOGENESIS SUPPORTING WIDELY SCATTERED
SHOWERS IN POST-FRONTAL REGIME. LARGE SCALE SUBSIDENCE SOUTH OF
FILLING MID/UPPER TROUGH SUPPORTS PREVIOUS SHIFTS CONCERNS ABOUT DRY
MID LVL INTRUSION AND KEPT POPS LOWER IN THE SOUTH/SOUTHWEST ZONES.

TUESDAY AND WEDNESDAY...MOST MODELS AND ENSEMBLE SOLUTIONS SHOW PAC
COLD FRONT THROUGH THE GLD CWA BY 12Z TUES. THOUGH THERE IS STILL
ENOUGH UNCERTAINTY IN TIMING THAT SLIGHT CHANCE POPS WERE ADDED
THROUGH 18Z TUES FOR EASTERN ZONES. 00Z GFS RUN SHOWS POST FRONTAL
AREA OF PRECIP ON TUES. BUT WITH THE SURFACE RIDGE BUILDING AND
SUBSIDENCE INCREASING...THIS IS NOT A LIKELY SOLUTION.

ON WEDNESDAY SURFACE FLOW WILL RETURN TO SOUTHERLY FOR A SHORT TIME
ADDING WARM AIR ADVECTION TO HELP TEMPERATURES ONCE AGAIN CLIMB TO
ABOVE NORMAL. THE GFS THEN SHOWS A SURFACE TROUGH DIGGING SOUTH AND
DEEPENING LATE WEDNESDAY. WITH LIMITED MOISTURE ADVECTION ABOVE THE
SURFACE...THIS IS EXPECTED TO BE A DRY TROUGH.

&&

.AVIATION...
SOUTHERLY SURFACE WINDS WILL INCREASE TODAY APPROACHING 26-28 KNOTS
SUSTAINED BY EARLY AFTERNOON...AND CONTINUING INTO THE EARLY
EVENING. WIDELY SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE AFTER
20Z ALONG SFC TROUGH AXIS NEAR THE COLORADO-KANSAS STATE LINE.
MVFR/IFR CONDITIONS WILL BE POSSIBLE IN SCATTERED THUNDERSTORMS
THROUGH THE OVERNIGHT HOURS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 6 PM MDT
     /7 PM CDT/ THIS AFTERNOON FOR KSZ001>003-013-014-027-041.

NE...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 6 PM MDT
     /7 PM CDT/ THIS AFTERNOON FOR NEZ079>081.

CO...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
     FOR COZ090>092.

&&

MCGUIREJOHNSON
Hazardous weather outlook, Sep 22, 10:00 AM MDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1000 AM MDT SAT SEP 22 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1000 AM MDT SAT SEP 22 2007 /1100 AM CDT SAT SEP 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE BEGINNING SUNDAY AFTERNOON
CONTINUING THROUGH MONDAY NIGHT AS A COLD FRONT MOVES THROUGH THE
REGION. SOME OF THE STORMS ON SUNDAY MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JOHNSON/JDK

Nearby

Wind Advisories in Kansas, 2007Wind Advisories in Nebraska, 2007Wind Advisories in Colorado, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.